$5 off iherb.com: QOC241
"Don't let the perfect be the enemy of the good." - Voltaire
For nutrition/wellness tips:
Gas could mean your gut flora is changing. Gas could also mean you're not digesting the pill properly. If the directions said to take it with a light meal, it's possible there could be a coating that's meant to dissolve in your stomach (acidic). When food gets into your small bowel, they're in a world of alkalinity. A stomach full of food is not going to have a very low pH. Maybe the pill is not dissolving properly?
Other things to consider: as someone else suggested, does the probiotic contain FOS or inulin? Fructo-oligosaccharides are short chain starches indigestible to us but very digestible for certain types of bacteria and can be gas causing. If you have the correct type of flora in your gut, it's supposedly a beneficial prebiotic (feeds the good microbes) but if you have the wrong flora in your gut, such as Klebsiella spp. it can end up causing very serious problems.
In terms of my own experience with probiotics: I am allergic to cow milk but added plain sheep yogurt into my diet about a year ago. Man, did I get gas for about two weeks. Thought I would have to stop eating it, but then the gas just stopped. A similar thing happened when I started eating fermented sauercraut, but for that the gas only lasted about a week. In retrospect, I figure the gas was from the new bacterial tenants moving in.
Last edited by Alice; 05-20-2012 at 08:36 PM.